Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 17, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 13, 2003, 11:27 AM EST for McIntosh County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2003, 11:27 AM EST (16:27 UTC)
- Expired
- Mar 13, 2003, 12:15 PM EST
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 109 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 9:55 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 131627
SVRCHS
GAC191-131715-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1126 AM EST THU MAR 13 2003
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1215 PM EST
* AT 1124 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60
MPH 7 MILES SOUTHWEST OF COX...OR ABOUT 11 MILES WEST OF DARIEN...
MOVING NORTHEAST AT 45 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
COX...
DARIEN AND TOWNSEND...
CARNIGAN AND RIDGEVILLE...
VALONA AND MERIDIAN...
SHELLMAN BLUFF...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. REMAIN ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3142 8174 3126 8165 3135 8130 3146 8122
3163 8125 3160 8150
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 9:55 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 13, 9:55 AM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 955 AM EST THU MAR 13 2003 BATCH OF SH/TS MOVING THROUGH THE FAR NE ZONES OF THE CWA. SHOULD GET AN HOUR OR TWO BREAK FROM THE ACTIVITY BEFORE MORE SH/TS MOVE IN FROM THE SW WITH THE APPROACH OF S/W TROF. WILL CONTINUE LIKELY POPS ACROSS THE REGION FOR THIS AFTERNOON AS SATELLITE SHOWS A FEW BREAKS IN THE CLOUDS WHICH WILL FURTHER DESTABILIZE THE REGION. CHS MORNING SOUNDING SHOWS GOOD INSTABILITY BUT BEST WIND FIELDS REMAIN TO THE SOUTH. THIS SHOULD ALLOW FOR PULSE TYPE STORMS WITH HAIL BEING THE MAIN CONCERN. SPC WILL ISSUE WATCH SHORTLY. WILL UPDATE ZONES ACCORDINGLY. MARINE...ONLY SOME MINOR ADJUSTMENTS NEEDED BASED ON CURRENT BUOY REPORTS. .CHS... GA...NONE. SC...NONE. PY/SF
Hazardous weather outlook, Mar 13, 10:42 AM EST, 45 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-131730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1042 AM EST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER COASTAL SECTIONS OF SOUTH CAROLINA AND SOUTHEAST GEORGIA. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS AFTERNOON...AND ALONG WITH DAYTIME HEATING AND HIGH INSTABILITY...ONGOING SEVERE THUNDERSTORMS OVER GEORGIA AND FLORIDA WILL MOVE NORTHEAST ACROSS THE AREA. THE PRIMARY THREAT WILL BE LARGE HAIL WITH THE POSSIBILITY OF AN ISOLATED TORNADO ESPECIALLY OVER SECTIONS OF SOUTHEAST GEORGIA. THIS ACTIVITY WILL LIKELY MOVE OUT OF THE REGION BY THIS EVENING. RIVER FLOODING...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE LOWER SANTEE RIVER AT JAMESTOWN...THE OHOOPEE RIVER AT REIDSVILLE... THE EDISTO RIVER AT GIVHANS FERRY AND THE OGEECHEE RIVER AT DOVER... SCARBORO AND EDEN. A RIVER FLOOD WARNING IS ALSO IN EFFECT FOR THE SAVANNAH RIVER AT CYLO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RIVER FLOODING...MAINLY MINOR RIVER FLOODING WILL CONTINUE THROUGH THE PERIOD. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ESPECIALLY OVER SECTIONS OF GEORGIA.
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.